You should absolutely NOT be taking your mother's pain medication, for many reasons....least of all what you're worried about. If you're having a pain issue and require medication for it, you should be seeing your OWN doctor, who knows your history, and what medications you're taking.
Please don't take anymore of her pain medications. It's seriously a bad habit to get into.
"I have NEVER had the urge to abuse them nor will I EVER abuse them."
Oh dear...do you know HOW many people have uttered those very words?
Whether addiction is a concern or not, it's just a no no. She shouldn't be sharing her prescription medication, especially considering that they are controlled substances. If you have legit pain, why not get your own medication? I know people do that, but with the way big brother is cracking down on narcotics abuse and diversion, I wouldn't recommend taking a chance.
As to your original question...you can read the following info and make your own decision:
The link I posted did not include the results. I'll copy/paste them for you:
The site allows you to enter multiple medications and check for interactions. Here is the breakdown of risk categories:
Drug Interaction Categories
Contraindicated: Never use this combination of drugs because of high risk for dangerous interaction
Serious: Potential for serious interaction; regular monitoring by your doctor required or alternate medication may be needed
Significant: Potential for significant interaction (monitoring by your doctor is likely required)
Minor: Interaction is unlikely, minor, or nonsignificant
Here's the results for the meds you're asking about:
ZOLOFT AND VICODIN:
Significant - Monitor Closely. Significant interaction possible (monitoring by your doctor required)
sertraline oral and hydrocodone-acetaminophen oral
sertraline oral will increase the level or effect of hydrocodone-acetaminophen oral by altering drug metabolism.
ZOLOFT AND PERCOCET:
Significant - Monitor Closely. Potential for significant interaction (monitoring by your doctor is likely required)
oxycodone-acetaminophen oral and sertraline oral
oxycodone-acetaminophen oral increases effects of sertraline oral by added drug effects. The combination increases the risk of serotonin syndrome, a serious side effect that can cause death.
This is one of those situations where taking your Mom's medication(s) is tricky, because you raise a good question, one that should really be discussed with your doctor. It becomes a little odd to raise a question like this to your doctor, being that you specifically are not prescribed the medication.
As for where I got that you've been anxious about the Zoloft? I'm just basing that on your posting history. That's just how it looked to me anyway.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.